Alert archive / Kansas / Wind Advisories in 2005

Wind Advisory 2, NWS Wichita, KS

October 2, 200513 counties in Kansas

NWS Wichita, KS issued this wind advisory at Oct 2, 2005, 1:17 PM CDT for 13 counties in Kansas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2005, 1:17 PM CDT (18:17 UTC)
Expired
Oct 2, 2005, 6:00 PM CDT
In force
5 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 6.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2005-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2005-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
109 J/kg
Mixed-layer CIN
-368 J/kg
Mixed-layer LCL
1694 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 021817
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
117 PM CDT SUN OCT 2 2005

KSZ032-033-047>051-067-068-082-083-091-092-022300-
/X.NEW.KICT.WI.Y.0002.051002T1817Z-051002T2300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
117 PM CDT SUN OCT 2 2005

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

STRONG SOUTH WINDS OF 30 MPH, WITH GUSTS OF 40 TO 45 MPH, WILL
PREVAIL ACROSS THE AREA UNTIL EARLY EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR 
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KED
1 follow-up statement
000 
WWUS73 KICT 022315
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
615 PM CDT SUN OCT 2 2005

...THE WINDY CINDITIONS WILL DIMINISH OVER CENTRAL KANSAS THIS
EVENING...

KSZ032-033-047>051-067-068-082-083-091-092-030015-
/X.EXP.KICT.WI.Y.0002.000000T0000Z-051002T2300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
615 PM CDT SUN OCT 2 2005

...WIND ADVISORY HAS EXPIRED...

WINDS WILL DIMINISH SOMEWHAT TONIGHT ACROSS CENTRAL KANSAS,
ALTHOUGH SOME WIND SPEEDS MAY REMAIN AROUND 30 MPH UNTIL SUNSET.
SO THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. 

$$

KETCHAM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Oct 2, 3:13 AM CDT, 10 hours 4 minutes earlier.

Area forecast discussion, Oct 2, 3:13 AM CDT, 10 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
313 AM CDT SUN OCT 2 2005

.DISCUSSION...
FORECAST CONCERNS FOR THE SHORT TERM DEAL WITH CLOUD COVER AND
TEMPERATURES AND THEN THE FOCUS SHIFTS TO A FRONTAL PASSAGE FOR
THE MIDDLE OF NEXT WEEK AND MUCH COOLER AIR BEHIND IT.

TODAY:
HIGH CLOUDS FROM TROPICAL SYSTEM OVER BAJA COULD MOVE OVER THE AREA
DURING THE AFTERNOON HOURS. WATER VAPOR IMAGERY SHOWS THE EDGE OF
THE MOISTURE PLUME GETTING INTO THE TEXAS PANHANDLE CURRENTLY.
1000-850MB THICKNESSES SUPPORT HIGHS IN THE UPPER 80S TO NEAR 90
DEGREES AND WITH PLENTY OF MIXING OF WARM 850MB TEMPERATURES, HIGHS
IN THIS RANGE ARE REASONABLE. HOWEVER IF HIGH CLOUDS MOVE IN,
DEPENDING ON HOW THICK THEY ARE, THIS COULD INHIBIT MIXING POTENTIAL
AND THUS HAVE COOLER TEMPERATURES THAN FORECAST.

MONDAY THROUGH TUESDAY AFTERNOON:
WARM TEMPERATURES WILL CONTINUE THROUGH THIS TIME FRAME WITH BOTH
1000-850MB THICKNESSES AND 850MB TEMPERATURES SUPPORTING HIGHS
AROUND 90 DEGREES. LIKE FOR SUNDAY, THERE IS EXPECTED TO BE GOOD
MIXING SO HIGHS SHOULD BE ABLE TO REACH THE UPPER 80S TO AROUND 90
DEGREES. OVERNIGHT LOWS WILL BE FAIRLY WARM AS WELL WITH PERSISTENT
SOUTHERLY LOW-LEVEL FLOW.

TUESDAY EVENING THROUGH WEDNESDAY:
A COLD FRONT WILL START ITS PUSH THROUGH OUR AREA BY TUESDAY EVENING
IN CENTRAL KANSAS AND VERY EARLY WEDNESDAY MORNING FOR SOUTH CENTRAL
AND SOUTHEAST KANSAS. A FEW THUNDERSTORMS ARE POSSIBLE AHEAD OF THE
FRONT DURING THE AFTERNOON IN CENTRAL KANSAS AND AS THE FRONT PUSHES
SOUTHEAST THROUGH THE REST OF THE AREA THUNDERSTORM CHANCES WILL MOVE
SOUTHEAST WITH IT. SOME POST-FRONT SHOWERS ARE POSSIBLE AS WELL BUT ALL
THE PRECIPITATION ACTIVITY SHOULD BE OUT OF SOUTHEAST KANSAS BY LATE
WEDNESDAY AFTERNOON/EARLY IN THE EVENING.

THURSDAY THROUGH SUNDAY MORNING:
COOL, DRY AIR MASS SETTLES IN BEHIND THE FRONT WITH HIGH PRESSURE
CENTERED OVER THE UPPER MIDWEST. THIS WILL ALLOW FOR MUCH COOLER
TEMPERATURES, MAINLY LOWS, FOR THE THURSDAY AND FRIDAY TIME FRAME.
LOWERED LOW TEMPERATURES FOR THESE DAYS BY SEVERAL DEGREES, WHICH
WAS THE ONLY REAL CHANGE TO THE EXTENDED PART OF THE FORECAST. BY
SATURDAY AND SUNDAY WINDS ARE EXPECTED TO START TURNING MORE
SOUTHERLY WHICH WILL LEAD TO SOME MODERATION. HIGHS FOR THURSDAY
THROUGH SATURDAY PERIOD WILL GRADUALLY WARM FROM THE UPPER 60S FOR
THURSDAY TO THE MIDDLE 70S SATURDAY.

BOWMAN
&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    88  69  89  68 /   5  10  10  10
HUTCHINSON      89  69  90  68 /   5  10  10  10
NEWTON          88  69  89  67 /   5  10  10  10
ELDORADO        88  69  89  67 /  10  10  10  10
WINFIELD-KWLD   88  69  88  67 /   5  10  10  10
RUSSELL         89  67  90  67 /   5  10  10  10
GREAT BEND      89  67  90  67 /   5  10  10  10
SALINA          90  69  90  69 /   5  10  10  10
MCPHERSON       89  68  90  68 /   5  10  10  10
COFFEYVILLE     87  68  88  67 /  10  10  10  10
CHANUTE         88  69  88  67 /  10  10  10  10
IOLA            88  69  88  67 /  10  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 2, 5:10 AM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
510 AM CDT SUN OCT 2 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-031200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
510 AM CDT SUN OCT 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM LATE TUESDAY AFTERNOON THRU
EARLY WEDNESDAY MORNING ACROSS CENTRAL KANSAS, THEN FROM TUESDAY
EVENING THRU WEDNESDAY AFTERNOON ACROSS SOUTH-CENTRAL AND SOUTHEAST
KANSAS. THE THUNDERSTORMS WILL BE ASSOCIATED WITH A STRONG COLD
FRONT THAT IS EXPECTED TO SURGE SOUTHEAST ACROSS THE AREA FROM
TUESDAY EVENING THRU EARLY WEDNESDAY AFTERNOON. IT IS TOO EARLY TO
TELL AS TO WHETHER OR NOT THE THUNDERSTORMS WILL BE SEVERE, SO ONE
IS ENCOURAGED TO LISTEN FOR SUBSEQUENT HAZARDOUS WEATHER OUTLOOKS,
ESPECIALLY THOSE ISSUED TUESDAY AND WEDNESDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

CDB

Nearby

Wind Advisories in Kansas, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.